Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 24, 2000, 12:06 AM CDT for Harper County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2000, 12:06 AM CDT (05:06 UTC)
- Expired
- Jun 24, 2000, 1:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harper County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:15 AM CDT | Thunderstorm Wind 52 E | Attica, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2896 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 240506 SVRICT KSC077-240600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1206 AM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 100 AM CDT. * AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF ZENDA...OR ABOUT 14 MILES EAST OF MEDICINE LODGE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR ATTICA AROUND 1215 AM CDT... NEAR HARPER AROUND 1230 AM CDT... NEAR ANTHONY AROUND 1235 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR... THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK A STURDY SHELTER IMMEDIATELY! STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR HARPER COUNTY UNTIL 100 AM CDT. LAT...LON 3738 9831 3702 9833 3701 9782 3738 9782 NOONAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:02 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 23, 9:02 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 902 PM CDT FRI JUN 23 2000 ...UPDATED... 00Z UPR AIR SHOWD LO LVL MOIST AXIS FM WRN OKLA INTO WCNTRL KS INTO SERN NE WITH H8 DWPTS OF 16-18C. CNVTN CONTS TO BLD SWD INTO MOIST AXIS RESUTLING IN VRY LTL OVRALL STM MOTION. LATEST RADAR TRENDS SHOWD MORE PROPAGATION ESEWD INTO RSL AREA WHICH MAY BE A REFLECTION OF LO LVL JET DVLPMT ACRS CNTRL KS. AN UPR SPEED MAX WAS ALSO STREAKING ACRS SWRN KS THIS EVE PER PROFILER NET AND LIKELY AIDING IN LIFT IN THE RGN. THE MAIN QUESTION IS HOW STM EVOLUTION WL CONT THIS EVE AND THEN OVRNGT ACRS THE CWA. WL LIKELY SEE SOME STM DVLPMT FURTHER E INTO CNTRL KS UNTIL MDNGT WHERE LO LVL MOIST CNVGNC WL BE MAXIMIZED ON INCRSG JET. AFT COORD WITH THE SPC NOT SURE OF ADDTNL WW INTO CNTRL KS WL BE NEEDED...BUT WL CONT TO MONITOR. NEXT CONCERN IS HVY RAFL POTNL FURTHER NW AS WELL. WITH PWAT VALUES NR TWO INCHES %ACRS MUCH OF THE AREA AND SLOW STM MOVMT MAY NEED TO ISSUE FFA FOR ENTIRE CWA. AFT COORD WITH TOPEKA...WL MAKE IT SO. DARMOFAL .ICT...FLASH FLOOD WATCH TONIGHT FOR THE ENTIRE CWA.
In the hours before
Local storm report, Jun 23, 10:02 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1002 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM RUSSELL KS 85 MPH TSTM WIND GUST
06/23/00 RUSSELL LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
COLocal storm report, Jun 23, 10:06 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1006 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM RUSSELL KS 85 MPH TSTM WIND GUST
06/23/00 RUSSELL LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
0945 PM WILSON KS 60 MPH TSTM WIND GUST
06/23/00 ELLSWORTH LAW ENFORCEMENT REPORTED
COSpecial weather statement, Jun 23, 10:10 PM CDT, 1 hour 56 minutes before
KSZ033-047>053-067>072-082-083-091>096-098>100-240415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1010 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED AT 146.82 AND 145.13 MHZ. NNNN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 66 min |
| Jun 23, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 58 min |
| Jun 23, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 61 min |
| Jun 23, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 60 min |
| Jun 23, 10:27 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 48 min |
| Jun 23, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 67 min |
| Jun 23, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 66 min |
| Jun 23, 11:33 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 57 min |
| Jun 23, 11:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 66 min |
| Jun 23, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 67 min |
| Jun 23, 11:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 47 min |
| Jun 24, 12:11 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 24, 12:28 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 62 min |
| Jun 24, 12:59 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
| Jun 24, 1:08 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.